Alert archive / California / Frost Advisories in 2017
Frost Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Nov 27, 2017, 12:26 PM PST for San Bernardino County, California. It took effect at Nov 28, 2017, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2017, 12:26 PM PST (20:26 UTC)
- In effect from
- Nov 28, 2017, 12:00 AM PST
- Expired
- Nov 28, 2017, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3338 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS76 KSGX 272026 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1226 PM PST Mon Nov 27 2017 ...Strong and Gusty Winds in the Mountains and Deserts This Afternoon... ...Frosty in the High Deserts Tonight... .A low pressure system moving inland through California will bring strong and gusty southwest to west winds this afternoon to the mountains and deserts. Clear and cold in the high deserts tonight with areas of frost. CAZ060-280430- /O.NEW.KSGX.FR.Y.0006.171128T0800Z-171128T1700Z/ /O.CON.KSGX.WI.Y.0032.000000T0000Z-171128T0000Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 1226 PM PST Mon Nov 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... The National Weather Service in San Diego has issued a Frost Advisory...which is in effect from midnight tonight to 9 AM PST Tuesday. * Winds...West 20 to 30 mph with gusts 50 mph. Isolated gusts to 60 mph. * Location...Near mountain ridge tops and along desert mountain slopes into adjacent desert areas. * Visibility...Reduced in the deserts below one mile at times in areas of blowing dust and sand. * Temperature...Lows ranging from 30 to 35 degrees in the high deserts. * Impacts...Hazardous driving conditions for high-profile vehicles. Interstate 15, Highway 395 and Highway 247 impacted with strong winds. * Reports...Winds gusted to 53 mph at the Barstow-Daggett Airport at 10 AM, and to 46 mph at Lucerne Valley at 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ055-056-058-062-065-280000- /O.CON.KSGX.WI.Y.0032.000000T0000Z-171128T0000Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Borrego Springs, and Desert Hot Springs 1226 PM PST Mon Nov 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * Winds...West 20 to 30 mph with gusts 50 mph. Isolated gusts to 60 mph. * Location...Near mountain ridge tops and along desert mountain slopes into adjacent desert areas. * Visibility...Reduced in the deserts below one mile at times in areas of blowing dust and sand. * Impacts...Hazardous driving conditions for high-profile vehicles. Interstates 15, 10 and 8 likely impacted with strong winds. Blowing dust and sand in the deserts could make for hazardous travel conditions. * Reports...Winds gusted to 55 mph at Burns Canyon in the San Bernardino Mountains, and also at Volcan Mountain in the San Diego County Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Moede
4 follow-up statements
990 WWUS76 KSGX 272355 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 355 PM PST Mon Nov 27 2017 ...STRONG AND GUSTY WINDS INTO THIS EVENING... ...FROSTY IN THE HIGH DESERTS TONIGHT... .A low pressure system moving inland will continue strong and gusty westerly winds, becoming northerly this evening over the mountains and deserts. Clear and cold in the high deserts tonight with areas of frost. CAZ060-280600- /O.CAN.KSGX.WI.Y.0032.000000T0000Z-171128T0000Z/ /O.CON.KSGX.FR.Y.0006.171128T0800Z-171128T1700Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 355 PM PST Mon Nov 27 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. * Temperature...Lows ranging from 30 to 35 degrees. * Impacts...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ055-056-058-062-065-280300- /O.EXT.KSGX.WI.Y.0032.000000T0000Z-171128T0300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Borrego Springs, and Desert Hot Springs 355 PM PST Mon Nov 27 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * Winds...West 20 to 30 mph with gusts 50 mph. Isolated gusts to 60 mph. * Location...Near mountain ridge tops and along desert mountain slopes into adjacent desert areas. * Visibility...Locally reduced in the deserts at times in blowing dust and sand. * Impacts...Hazardous driving conditions for high-profile vehicles. Interstates 10 and 8 likely impacted with strong winds. Blowing dust and sand in the deserts could temporarily reduce visibility for motorists. * Reports... Location Wind gust in MPH Time White Water West RAWS 70 12 PM PST Volcan Mountain SDGE 67 2 PM PST Burns Canyon 55 7 AM PST Harrison Park SDGE 54 12 PM PST Snow Peak 52 7 AM PST Boulevard West SDGE 52 2 PM PST White Water/Desert Hot Spgs 52 2 PM PST Twentynine Palms Marine Corps 49 1 PM PST Mountain Springs Grade 49 7 AM PST PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ JAD
715 WWUS76 KSGX 280244 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 644 PM PST Mon Nov 27 2017 ...FROSTY IN THE HIGH DESERTS TONIGHT... Clear and cold in the high deserts tonight with areas of frost. CAZ055-056-058-062-065-280345- /O.CAN.KSGX.WI.Y.0032.000000T0000Z-171128T0300Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-San Diego County Deserts- San Gorgonio Pass Near Banning- 644 PM PST Mon Nov 27 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. Winds have dropped off most areas. $$ CAZ060-281300- /O.CON.KSGX.FR.Y.0006.171128T0800Z-171128T1700Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 644 PM PST Mon Nov 27 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... * Temperature...Lows ranging from 30 to 35 degrees. * Impacts...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ JAD
901 WWUS76 KSGX 281001 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 201 AM PST Tue Nov 28 2017 ...Cold with areas of frost in the upper deserts early this morning... .With clear skies and a cool dry atmosphere...temperatures will fall to around freezing early this morning with areas of frost. CAZ060-281700- /O.CON.KSGX.FR.Y.0006.000000T0000Z-171128T1700Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 201 AM PST Tue Nov 28 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * Temperature...Lowest temperatures falling into the upper 20s to mid 30s. * Impacts...Sensitive outdoor plants may be damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 17
208 WWUS76 KSGX 281659 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 859 AM PST Tue Nov 28 2017 CAZ060-281800- /O.EXP.KSGX.FR.Y.0006.000000T0000Z-171128T1700Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 859 AM PST Tue Nov 28 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... This was the second, and final Frost Advisory for the High Deserts this season. $$ Moede
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 27, 9:00 AM PST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 27, 9:00 AM PST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
900 AM PST Mon Nov 27 2017
.SYNOPSIS...
A weak cold front will bring light rain along and west of the
mountains through early afternoon. The deserts will be dry and
breezy today. The front will move east tonight and be followed by
a sunny and warmer day Tuesday with weak to moderate offshore winds
in the mountains and passes. It will be warm and dry Wednesday
through Friday. Over the weekend a trough of low pressure moving
across California will bring cooler weather, gusty west winds
in the mountains and deserts, and a chance for precipitation.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Stronger onshore flow last night ahead of a weak cold front deepened
the marine layer to around 4500 feet this morning. The arrival of
the cool marine airmass was readily apparent between 5 and 6 AM at
Julian (el 4200 ft) where the dewpoint rose from 29F to 40F and
the temperature fell from 58F to 43F.
Light rain along and ahead of the cold front will move from
northwest to southeast across the region this morning. Rain
totals through 9 AM ranged from 0.01-0.11", most of which has
fallen in Orange County, the San Bernardino Mountains and the
northwest sections of the Inland Empire. Light rain will end from
northwest to southeast, moving across San Diego County through early
afternoon. Rainfall amounts will be light and range from a Trace to
0.15" in most areas along and west of the mountains with the
highest amounts on the western slopes of the mountains.
Westerly winds picked up early this morning to 15-30 mph in the
mountains and high deserts with gusts to 40-50 mph in the windiest
spots. Gusty northwest winds will surface in the lower deserts
this afternoon.
*From Previous Discussion*
With clearing skies and a cooler...drier air mass in place beginning
tonight...areas of frost are possible in the upper deserts for late
tonight into early Tuesday morning...and again late Tuesday night
into early Wednesday morning.
Periods of weak offshore flow will follow for Tuesday through
Thursday with periods of gusty northeast winds near coastal
foothills and below passes and canyons...mainly during the
overnight through morning hours. There will be a warming trend
with inland high temperatures 5 to 10 degrees above average for
Wednesday through Friday.
Another low pressure system will move into California for next
weekend with greater chances for more significant precipitation to
extend into Southern California. There remain some timing...track...
and intensity differences among the global models. Slow cooling
will begin Saturday with greater cooling for Sunday and Monday.
Stronger onshore flow will bring periods of gusty west winds to
the mountains and deserts for Saturday into Sunday. Based on the
latest model timing...the most likely time for measurable
precipitation along and west of the mountains would be for
Saturday night into Sunday evening.
&&
.AVIATION...
271600Z...Coast/Valleys & Coastal Slopes...Mixed cloud bases between
1,000 and 4,000 ft MSL will continue through 20Z. Visibility may
also be restricted to 1-3 SM at times prior to 20Z as an area of
DZ/SHRA moves from northwest to southeast across the region. More
significant visibility restrictions of 1/4 SM or less will occur due
to fog along the coastal slopes. Improving conditions are expected
after 20Z with SKC and unrestricted visibility for the entire region
by 00Z Tuesday. After 00Z Tuesday, weak northerly winds may produce
moderate llws and up/downdrafts along the coastal slopes of the
Santa Ana and San Bernardino Mountains. No wind impacts are expected
at the TAF sites.
Desert Slopes & Deserts...Gusty west winds will continue to impact
the area through 01Z Tuesday. This will produce areas of strong
up/downdrafts and LLWS over the desert slopes and in the passes.
Northwest to west winds 10-15 kt with gusts 20-30 kt may impact KPSP
or KTRM prior to 00Z Tuesday. Winds will become more northerly after
01Z Tuesday, transitioning the potential for llws and moderate
up/downdrafts to the slopes of the Little San Bernardino Mountains
in the northeast Coachella Valley. Predominantly SCT-BKN bases AOA
20,000 ft MSL will transition rapidly to SKC after 20Z Today.
&&
.MARINE...
A frontal passage will bring increasing northwest winds today, with
peak wind gusts of 20-30 kt anticipated this afternoon. Winds will
diminish overnight. Seas will build through the day today, peaking
late tonight and early Tuesday morning with combined seas of 6-9 ft
south of a line from San Clemente Island to the Coronado Islands.
Elsewhere peak seas will be 4-7 ft. Seas will diminish some by
Wednesday, but remain in the 3-5 ft range through Friday. A larger
short period swell is forecast to arrive by the end of next weekend.
&&
.BEACHES...
A quick push of northwest swell will bring 3-6 ft surf to the
beaches this evening and Tuesday. The highest sets will occur in
southern San Diego County. An increased risk for strong rip currents
will accompany the elevated surf.
&&
.FIRE WEATHER...
Periods of mostly weak offshore flow are expected for Tuesday into
Thursday with periods of gusty northeast winds near coastal
foothills and below passes and canyons...mostly overnight into the
mornings. Stronger gusts will mostly be 40 mph or less. Lowest
daytime humidities for the inland valleys and inland Orange County
will fall to 10 to 15 percent on Wednesday and Thursday.
However...the times and areas where low humidities and stronger
winds coincide is expected to be quite limited with any critical
fire weather conditions expected to be limited.
There are somewhat greater chances for wetting precipitation
along and west of the mountains next weekend for Saturday night
and Sunday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 4 PM PST this afternoon for Apple and
Lucerne Valleys-Riverside County Mountains-San Bernardino
County Mountains-San Diego County Deserts-San Diego County
Mountains-San Gorgonio Pass Near Banning.
PZ...Small Craft Advisory until 8 PM PST this evening for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 30 nm-Waters from San Mateo point to the Mexican Border
Extending 30 to 60 nm out including San Clemente Island.
&&
PUBLIC...Moede
FIRE WEATHER...17
AVIATION/MARINE/BEACHES...MMNearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.